Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 51, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 2, 2005, 12:26 PM PDT for Clark County, Nevada. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 12:26 PM PDT (19:26 UTC)
- Expired
- Aug 2, 2005, 1:15 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 115 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 021927
SVRVEF
NVC003-022015-
/O.NEW.KVEF.SV.W.0051.050802T1926Z-050802T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1226 PM PDT TUE AUG 2 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA
* UNTIL 115 PM PDT
* AT 1221 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
OVER THE SHEEP RANGE...OR ABOUT 25 MILES WEST OF MOAPA...AND WAS
MOVING EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE JUNCTION OF HIGHWAY 93 AND HIGHWAY 168 AT 100 PM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3684 11482 3666 11484 3664 11486 3665 11488
3665 11493 3666 11494 3671 11517 3686 11513
3685 11487
$$
MORGAN2 follow-up statements
000
WWUS55 KVEF 021952
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1251 PM PDT TUE AUG 2 2005
NVC003-022015-
/O.CON.KVEF.SV.W.0051.000000T0000Z-050802T2015Z/
CLARK NV-
1251 PM PDT TUE AUG 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM PDT FOR
NORTH CENTRAL CLARK COUNTY...
AT 1249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED OVER NORTH CENTRAL CLARK COUNTY...OR ABOUT 22 MILES WEST OF
MOAPA...MOVING EAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THE JUNCTION OF HIGHWAY 93 AND HIGHWAY 168 AT 110 PM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3684 11482 3666 11484 3664 11486 3665 11488
3665 11493 3666 11494 3671 11517 3686 11513
3685 11487
$$
MORGAN000
WWUS55 KVEF 022011
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
110 PM PDT TUE AUG 2 2005
NVC003-022020-
/O.EXP.KVEF.SV.W.0051.000000T0000Z-050802T2015Z/
CLARK NV-
110 PM PDT TUE AUG 2 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY
EXPIRES AT 115 PM PDT...
AT 110 PM PDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORM OVER
THE SHEEP RANGE IN NORTHERN CLARK COUNTY HAD BEGUN TO WEAKEN.
THUS...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT
115 PM.
ANYONE HIKING OR CAMPING IN THE SHEEP RANGE SHOULD STAY AWAY FROM
WASHES AND LOW LYING AREAS UNTIL RUNOFF FROM THE STORM IS COMPLETE.
LAT...LON 3684 11482 3666 11484 3664 11486 3665 11488
3665 11493 3666 11494 3671 11517 3686 11513
3685 11487
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:54 AM PDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 2, 10:54 AM PDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1054 AM PDT TUE AUG 2 2005 .SYNOPSIS...WESTERLY FLOW ALOFT WILL BRING DRYING TO EASTERN CALIFORNIA AND WESTERN NEVADA WHILE MOIST UNSTABLE AIR CONTINUES TO SUPPORT AFTERNOON THUNDERSTORMS FROM EASTERN NEVADA INTO NORTHWEST ARIZONA. LITTLE CHANGE IN TEMPERATURES EXPECTED THROUGH THE WEEK WITH MAXIMUM TEMPERATURES DEPENDENT ON TIMING AND THICKNESS OF CLOUD COVER. && .UPDATE...TRAINING CONVECTION OVER LINCOLN COUNTY FROM PAHROC SUMMIT PASS TO CALIENTE TO PANACA TO UVADA IS THE BIG ISSUE THIS MORNING. WILL UPDATE TO BOOST POPS FOR LINCOLN COUNTY...WITH NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... 320 AM PDT TUE AUG 2 2005 .SHORT TERM...MOIST UNSTABLE AIR INTERACTED WITH NUMEROUS OUTFLOW BOUNDARIES LAST EVENING AND BROUGHT HEAVY RAINS TO PORTIONS OF SOUTHERN MOHAVE COUNTY AND ALSO LINCOLN AND NORTHERN CLARK COUNTIES. ABUNDANT CLOUD COVER STILL SHIELDS MUCH OF NORTHWESTERN ARIZONA BUT THE REST OF THE CWA IS BEGINNING TO CLEAR. ANOTHER MARGINAL MONSOON DAY EXPECTED TODAY WITH UPPER HIGH CENTERED NEAR THE EASTERN COLORADO BORDER. MAIN MOISTURE PLUME WILL BE OVER ARIZONA ONCE AGAIN AND STORMS THAT FORM THERE COULD POTENTIALLY BRING OUTFLOW BOUNDARIES OUR WAY AGAIN LATER IN THE DAY. A DEFINITE MOISTURE GRADIENT LIES ACROSS THE CENTRAL CWA WITH DEWPTS IN THE 30S TO NEAR 40 IN A LINE FROM DAGGETT NORTH TO TONOPAH. SURFACE OBSERVING STATIONS SHOW LOW TO MID 60S EAST OF THIS LINE. THE STORY REMAINS THE SAME THROUGHOUT THE SHORT TERM WITH AFTERNOON THUNDER EXPECTED TO BE OF THE SCATTERED VARIETY AND MAINLY EAST OF LINE FROM DAGGETT TO TONOPAH. WHEN THESE STORMS DO FORM...THEY ARE DROPPING COPIOUS AMOUNTS OF RAIN AND ARE CAUSING HEADACHES. SO...REMAIN VIGILANT TO THE THREAT AND KEEP INFORMED ON THE DEVELOPMENT AND LOCATION OF THESE STORMS. .LONG TERM...LOOKS LIKE A FAIRLY ACTIVE MONSOON PATTERN FRIDAY THROUGH MONDAY AS THE UPPER HIGH MOVES OVER NORTHERN NV AND UTAH. MOISTURE AND INSTABILITY IS PROGGED TO SPREAD A LITTLE FARTHER TO THE WEST UNDER THIS PATTERN SO THAT THE WESTERN PORTION OF THE FORECAST AREA WHICH HAS BEEN RELATIVELY DRY AND STABLE SHOULD ALSO SEE SOME THUNDERSTORM DEVELOPMENT. OPERATIONAL GFS GUIDANCE TEMPS STILL WANT TO RAISE MAX TEMPS UP ABOVE NORMAL BY THE END OF THE PERIOD WHICH DOES NOT LOOK REASONABLE. LOOK FOR LITTLE TREND IN TEMPERATURES. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/SALMEN/HARRISON
Hazardous weather outlook, Aug 2, 11:00 AM PDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PDT TUE AUG 2 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-031800- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1100 AM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TUESDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A LINE FROM CENTRAL SAN BERNARDINO COUNTY CALIFORNIA...TO INDIAN SPRINGS NEVADA...TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:26 AM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 2, 4:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 44 min |
| Aug 2, 4:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 45 min |
| Aug 2, 4:54 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 36 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.